MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 58035MHK1/JP
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an abdominal stentgraft placement procedure (evar), the tip of the catheter broke off.This occurred during manipulation within the deployed stentgraft.When bringing the catheter to the right internal iliac artery, it was then brought to the aorta and the catheter tip was returned to a modified hook.When the catheter was moved down within the lower extremity, that is when the tip detached.The tip was not able to be removed from the patient and was left within the patient's vessel.The graft was deployed and the tip of the catheter remains between the graft and the vessel.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key18172747
Report Number3010665433-2023-00094
Device Sequence Number7611638
Product Code DQO
UDI-Device Identifier00884450038093
UDI-Public00884450038093
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Catalogue Number58035MHK1/JP
Device Lot NumberE1995971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown